Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 138, NWS Des Moines, IA

June 14, 2013Warren County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 14, 2013, 11:44 PM CDT for Warren County, Iowa. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2013, 11:44 PM CDT (04:44 UTC)
Expired
Jun 15, 2013, 12:15 AM CDT
In force
31 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Warren County, IA

The radar

The Des Moines radar (KDMX), 53 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 9:16 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3825 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
4.2
Supercell composite
29.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WUUS53 KDMX 150444
SVRDMX
IAC181-150515-
/O.NEW.KDMX.SV.W.0138.130615T0444Z-130615T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1144 PM CDT FRI JUN 14 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1215 AM CDT

* AT 1141 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  SOUTHEAST OF INDIANOLA...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SANDYVILLE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 50 AND 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4117 9376 4139 9378 4142 9333 4119 9333
TIME...MOT...LOC 0445Z 266DEG 28KT 4128 9341

HAIL...0.88IN
WIND...60MPH

$$

VACHALEK
1 follow-up statement
742 
WWUS53 KDMX 150512
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT SAT JUN 15 2013

IAC181-150522-
/O.EXP.KDMX.SV.W.0138.000000T0000Z-130615T0515Z/
WARREN IA-
1212 AM CDT SAT JUN 15 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARREN COUNTY WILL
EXPIRE AT 1215 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CDT SATURDAY MORNING.

LAT...LON 4117 9376 4139 9378 4142 9333 4119 9333
TIME...MOT...LOC 0512Z 266DEG 28KT 4129 9313

$$

VACHALEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:25 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 14, 8:25 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT FRI JUN 14 2013

.UPDATE...
ISSUED AT 811 PM CDT FRI JUN 14 2013

HAVE EXTENDED THE FLASH FLOOD WATCH TO INCLUDE THE ENTIRE CWA.
WITH LATE AFTERNOON/EARLY EVENING RAINFALLS PRODUCING NEW RAINFALL
TOTALS OF AROUND ONE INCH ACROSS MUCH OF THE CENTRAL AND SOUTHERN
CWA...LEADING TO AN INCREASED RISK OF FLASH FLOODING WITH ANY
ADDITIONAL RAINFALL. IN ADDITION...CURRENT COMPLEX OF STORMS ACROSS
EASTERN NEBRASKA IS SET TO TRACK INTO CENTRAL IOWA THROUGHOUT THE
OVERNIGHT HOURS. MOISTURE CONVERGENCE AND FORCING INCREASES ACROSS
SOUTHERN IOWA...AND HIGH RES MODELS INCLUDING THE HRRR...INDICATE
THAT SOME STORMS MAY TRACK ACROSS SOUTHERN IOWA. SPC MESO ANALYSIS
INDICATES PWAT VALUES ACROSS THE CWA OF 1.5 INCHES OR
GREATER. STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL
RATES...POTENTIALLY LEADING TO FLASH FLOODING. HAVE ONLY EXTENDED
THE WATCH IN AREA...AND ANTICIPATE ALLOWING PORTIONS TO BE EXPIRED
AFTER THREAT HAS PASSED.

&&

.SHORT TERM.../TONIGHT /...
ISSUED AT 346 PM CDT FRI JUN 14 2013 PRIMARY CONCERNS WILL OF
COURSE BE CONVECTIVE TRENDS OVERNIGHT. CURRENT SCENARIO HAS
TYPICAL MID JUNE RING OF FIRE IN PLACE OVER SRN CONUS RIDGE WITH
RING DELINEATED FAIRLY NICELY BY NARROW RIBBON OF HIGH K INDICES
FROM NE ACROSS NE INTO IA. MCV FROM OVERNIGHT CONVECTION IS
CURRENTLY MOVING INTO SERN IA WITH DEPARTING MCS...WHILE ANOTHER
CLUSTER HAS DEVELOPED ON TRAILING SPIRAL WITHIN WEAK BROAD QG
FORCING. PRIMARY ATTENTION WILL BE UPSTREAM HOWEVER LOOKING AT
GENESIS REGION OVER NE. K INDEX RIBBON IS CURRENT COINCIDENT WITH
SURFACE BOUNDARY JUST WEST OF O NEILL AND BROKEN BOW...WHICH IS
ALSO AN AREA OF DEEPER MOISTURE CONVERGENCE. NOSE OF 3000 PLUS
MLCAPES REACHES INTO THIS AREA WITH MLCINH CONTINUING TO ERODE.
THIS COULD CERTAINLY BE AN AREA WHERE SURFACE BASED CONVECTION
DEVELOPS AND EVENTUALLY REACHES IA LATER THIS EVENING.

IF STORMS FROM THIS AREA DO NOT MAKE IT INTO IA...ADDITIONAL
ELEVATED DEVELOPMENT MAY OCCUR WITH STRONG ISENT LIFT NOTED ALONG
310K ISENT SURFACE AT BASE OF STEEPER LAPSE RATES AND SHOULD
TRIGGER MCS ANYWAY. ELEVATED CINH APPEARS DECENT BUT LIKELY NOT
GREAT ENOUGH TO OVERCOME ISENT LIFT. SOUNDINGS ARE SOMEWHAT DRY
1-3KM SO WITH ELEVATED CAPES OVER 2000 J/KG AT TIMES LARGE HAIL
AND DAMAGING WINDS WOULD BOTH BE A THREAT.

.LONG TERM.../SATURDAY THROUGH FRIDAY/...
ISSUED AT 346 PM CDT FRI JUN 14 2013

MAIN FORECAST CONCERN IS WITH TIMING OF CONVECTION AND HEAVY
RAIN/SEVERE POTENTIAL ASSOCIATED WITH THE CONVECTION SATURDAY
AND SATURDAY NIGHT. MODELS IN GOOD OVERALL SYNOPTIC AGREEMENT
THROUGH SUNDAY...BUT HAVE DIFFERENCES WRT TO PRECIP
TOTALS...LOCATION AND TIMING. LEANED TOWARD A BLEND THROUGH
SUNDAY...THEN THE ECMWF MONDAY THROUGH THURSDAY.

SATURDAY AND SUNDAY...SURFACE BOUNDARY LAYS UP ACROSS NORTHERN IOWA
SATURDAY MORNING AND SHOULD ALLOW FOR OVERNIGHT CONVECTION TO BE
CONFINED TO NORTHERN PORTIONS OF THE FORECAST AREA BETWEEN 12 AND
18Z SATURDAY. ONCE THE NEXT 500MB VORT MAX AND SHORTWAVE MOVE
ACROSS THE STATE BY THE AFTERNOON SATURDAY...CONVECTION LOOKS TO
REDEVELOP OVER CENTRAL AND SOUTHEAST PORTIONS OF THE FORECAST AREA
PAST 20Z SATURDAY AND PERSIST INTO THE EVENING HOURS. WARM LAYER
CLOUD DEPTH RANGES FROM 12000 TO 13000 FEET WITH PRECIPITABLE
WATER VALUES NEARING 2 INCHES BY SATURDAY AFTERNOON...SO EFFICIENT
RAIN PRODUCERS ARE LIKELY. AS FAR AS THE SEVERE POTENTIAL...BEST
INSTABILITY WILL BE CONFINED GENERALLY ALONG AND EAST OF
INTERSTATE 35 SATURDAY AFTERNOON WITH MLCAPE RANGING FROM 2000
J/KG TO NEAR 4000 J/KG. NOT ANTICIPATING MUCH CLEARING ACROSS THE
FORECAST AREA SATURDAY TO ALLOW FOR SURFACE BASED INSTABILITY TO
INCREASE. DEEP LAYER SHEAR IN THE 25 TO 40 KNOT RANGE AND SO NOT
THE BEST ENVIRONMENT OF ORGANIZED LONG UPDRAFTS...BUT LOW LEVEL
SHEAR SOME WHAT FAVORABLE FOR TORNADIC POTENTIAL. HAVE BEST POPS
ACROSS CENTRAL TO SOUTHEAST PORTIONS OF THE FORECAST AREA SATURDAY
AFTERNOON AND EVENING. FRONT LOOKS TO SAG FAR ENOUGH SOUTH TO
CONFINE POPS ACROSS SOUTHERN IOWA BY SUNDAY MORNING. WENT A LITTLE
ABOVE GUIDANCE FOR MAX TEMPS ON SUNDAY WITH DRY WEATHER
ANTICIPATED MUCH OF THE DAY.

SUNDAY NIGHT THROUGH THURSDAY...COLD FRONT MOVES THROUGH DURING THE
DAY MONDAY WITH CONVECTION POTENTIAL LATE SUNDAY NIGHT INTO EARLY
MONDAY MORNING. GFS HAS MUCH MORE PRECIP THAN THE ECMWF AND LEANED
TOWARD THE ECMWF AS SOUNDINGS NOT REALLY SUPPORTIVE OF THE AMOUNT
PRECIP GFS HAS GOING ON MONDAY. REGARDLESS...KEPT POPS ACROSS THE
EAST MONDAY MORNING AND INCREASED POPS OVER THE SOUTH LATE SUNDAY
NIGHT.

HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN THROUGH MUCH OF THE
WEEK AND ALLOW FOR SOME MUCH NEEDED DRY WEATHER. NEXT POTENTIAL FOR
RAIN LOOKS TO BE BY THURSDAY WITH A WEAK SHORTWAVE CUTTING ACROSS
THE REGION.

&&

.AVIATION...15/00Z
ISSUED AT 627 PM CDT FRI JUN 14 2013

AREA OF SHRA/TSRA WILL CONTINUE TO PUSH EASTWARD AFFECTING
KDSM/KOTM/KALO THROUGH THE BEGINNING OF THE PERIOD. ANTICIPATE
ANOTHER AREA OF SHRA/TSRA TO DEVELOP ACROSS NE AND PUSH INTO
IOWA...AFFECTING SITES TOWARDS 06Z-12Z. HAVE LIMITED TSRA MENTION
ATTM PAST 06Z WITH UNCERTAINTY AT SITES. WILL ALSO LIKELY SEE SHRA
LINGERING THROUGH THE DAY AT NORTHERN SITES..KMCW/KALO BEFORE
PUSHING SOUTH LATE IN THE PERIOD. CEILINGS AND VISIBILITIES WILL
REMAIN PRIMARILY VFR...THOUGH MAY BE REDUCED TO MVFR OR LOWER FROM
TIME TO TIME WITH SHRA/TSRA.

&&

.HYDROLOGY...
ISSUED AT 346 PM CDT FRI JUN 14 2013 ALTHOUGH THE ENVIRONMENT IS
NOT IDEAL WITH SOUNDINGS STILL SHOWING SOME 1-3KM DRY
AIR...SOUNDINGS DO SHOW SOMEWHAT MORE FAVORABLE CONDITIONS AND
DEEPER MOISTURE ACROSS NERN SECTIONS OVERNIGHT. CURRENT 1.7 INCH
PLUS PWATS REMAIN IN PLACE AND EVEN PUSH 2 INCHES AT TIMES WITH
WARM CLOUD DEPTHS INCREASING. MEAN WINDS ARE A LITTLE STRONG...UP
TO 35 KTS AT TIMES...HOWEVER STRONG MOISTURE TRANSPORT WILL HELP
FEED MCS AND ALSO CAUSE CORFIDI VECTORS TO REGENERATE SRN PORTIONS
OF COMPLEX. THUS SEE NO REASON TO ALTER GOING FLASH FLOOD WATCH AT
THIS POINT. FURTHER EXPANSION MAY BE NEEDED SOUTHWARD AS WELL
DEPENDING ON HOW CONVECTIVE TRENDS PLAY OUT. WILL CONTINUE HEAVY
RAIN WORDING IN FORECAST AS WELL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-
CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-
FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO
ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

UPDATE...AWB
SHORT TERM...SMALL
LONG TERM...PODRAZIK
AVIATION...AWB
HYDROLOGY...SMALL
Hazardous weather outlook, Jun 14, 5:33 AM CDT, 18 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
533 AM CDT FRI JUN 14 2013

IAZ004>007-015>017-023>028-033>039-151100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
533 AM CDT FRI JUN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY INTO
TONIGHT. SOME SEVERE WEATHER IS POSSIBLE WITH MAIN THREAT FROM
HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO EXPECTED WITH MAY
LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED ON SATURDAY WITH HEAVY RAIN
REMAINING POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE
AREA THROUGH SATURDAY AFTERNOON. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

THERE WILL BE ADDITIONAL THREAT OF ISOLATED TO SCATTERED
THUNDERSTORMS ON SATURDAY EVENING AND THEN AGAIN SUNDAY AFTERNOON
INTO EARLY MONDAY. SEVERE WEATHER IS NOT EXPECTED AT THOSE TIMES.
THUNDERSTORM CHANCES EMERGE ONCE AGAIN BY NEXT THURSDAY BUT THE
SEVERE WEATHER THREAT CANNOT BE DETERMINED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

IAZ044>050-057>062-070>075-081>086-092>097-151100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
533 AM CDT FRI JUN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY INTO
TONIGHT. SOME STORMS MAY BE SEVERE LATER THIS AFTERNOON INTO THIS
EVENING WITH LARGE HAIL AND DAMAGING WINDS. LOCALIZED HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS CHANCES WILL REMAIN INTO SATURDAY WITH SEVERE
WEATHER ONCE AGAIN POSSIBLE BY AFTERNOON WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREAT ALONG WITH HEAVY RAINFALL.

THUNDERSTORMS CHANCES REMAIN FROM SATURDAY NIGHT INTO MONDAY
MORNING ALTHOUGH THE SEVERE WEATHER THREAT APPEARS MINIMAL.
THUNDERSTORM CHANCES EMERGE ONCE AGAIN BY NEXT THURSDAY BUT THE
SEVERE WEATHER THREAT CANNOT BE DETERMINED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT AS WELL
AS SATURDAY AFTERNOON.

CC

In the hours before

Local storm report, Jun 14, 11:03 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1103 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     TSTM WND GST     4 S MACKSBURG           41.16N 94.19W
06/14/2013  E60 MPH          MADISON            IA   TRAINED SPOTTER

            60 TO 65 MPH WIND GUSTS

&&

PODRAZIK
Local storm report, Jun 14, 11:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1104 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     HAIL             1 S ST. MARYS           41.29N 93.73W
06/14/2013  E0.88 INCH       WARREN             IA   TRAINED SPOTTER

&&

MS JUN 13
Special weather statement, Jun 14, 11:09 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT FRI JUN 14 2013

IAZ044>048-057>060-070>073-081>083-092>094-150600-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC...
GREENFIELD...WINTERSET...INDIANOLA...CORNING...CRESTON...
OSCEOLA...BEDFORD...MOUNT AYR...LEON
1109 PM CDT FRI JUN 14 2013

...STRONG AND GUSTY WINDS IN CENTRAL IOWA...

WINDS HAVE INCREASED TO 30 MPH AND HAVE BEEN GUSTING TO NEAR 40 MPH
ACROSS CENTRAL IOWA BEHIND A LINE OF THUNDERSTORMS. STRONG AND
GUSTY WINDS WILL CONTINUE OVER THE NEXT SEVERAL HOURS WITH GUSTS
TO 40 TO 45 MPH AT TIMES OVER PORTIONS OF NORTHERN AND CENTRAL
IOWA. LOCALLY HIGHER GUSTS ARE POSSIBLE.

PERSONS TRAVELING ACROSS THE REGION SHOULD REMAIN ALERT TO
INCREASING WINDS...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE
VEHICLE.
Local storm report, Jun 14, 11:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1119 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     5 NW POCAHONTAS         42.78N 94.75W
06/14/2013                   POCAHONTAS         IA   LAW ENFORCEMENT

            DAMAGE TO MACHINERY BUILDINGS WITH ONE BLOWN OVER AND 2
            OTHERS DAMAGED. TIME ESTIMATED BY RADAR.

1045 PM     TSTM WND DMG     NNW STUART              41.51N 94.32W
06/14/2013                   GUTHRIE            IA   TRAINED SPOTTER

            SEVERAL 6 TO 8 INCH TREE LIMBS DOWN

&&

PODRAZIK
Local storm report, Jun 14, 11:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1131 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     5 NW POCAHONTAS         42.79N 94.74W
06/14/2013                   POCAHONTAS         IA   LAW ENFORCEMENT

            SEVERAL MACHINE SHEDS BLOWN OVER IN THE WARE AREA.

&&

BF
Local storm report, Jun 14, 11:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     TSTM WND GST     N MURRAY                41.05N 93.95W
06/14/2013  M57.00 MPH       CLARKE             IA   TRAINED SPOTTER

            A FEW BRANCHES AND TREES LIMBS DOWN...GENERALLY 3 INCHES
            IN DIAMETER. A FEW POSSIBLY HIGHER.

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:16 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie44 min
Jun 14, 8:39 PM CDTSevere Thunderstorm WarningDMXBoone, Greene51 min
Jun 14, 9:00 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene45 min
Jun 14, 9:06 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison54 min
Jun 14, 9:17 PM CDTFlash Flood WarningDMXCarroll, Greene, Guthrie6 hr
Jun 14, 9:34 PM CDTFlash Flood WarningDMXCarroll, Greene6 hr
Jun 14, 9:41 PM CDTSevere Thunderstorm WarningDMXAudubon, Boone, Carroll, Dallas, Greene, Guthrie49 min
Jun 14, 9:49 PM CDTSevere Thunderstorm WarningDMXMadison26 min
Jun 14, 10:00 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie45 min
Jun 14, 10:50 PM CDTFlash Flood WarningDMXAdair, Audubon, Dallas, Guthrie, Madison6 hr
Jun 14, 10:50 PM CDTSevere Thunderstorm WarningDMXMadison, Union, Warren55 min
Jun 14, 11:13 PM CDTSevere Thunderstorm WarningDMXDallas, Polk47 min
Jun 14, 11:23 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Ringgold, Union, Warren and 1 more52 min
Jun 15, 1:56 AM CDTAreal Flood WarningDMXAdair, Audubon, Dallas, Guthrie, Madison8 hr
Jun 15, 3:33 AM CDTAreal Flood WarningDMXCarroll, Greene, Guthrie6 hr
Jun 15, 10:07 AM CDTAreal Flood WarningDMXMadison12 hr
Jun 15, 10:26 AM CDTRiver Flood WarningDMXPolk5 days
Jun 15, 10:26 AM CDTRiver Flood WarningDMXPolk5 days
Jun 15, 10:48 AM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas42 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.